MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6 (-10.50/1.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Iritis (1940); Uveitis (2122); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.H6 - health effect clinical code: 4581 - significant reduction of irido-corneal angles.Manufacture narrative: uveitis/iritis, iritis is an inflammatory condition which is common after intra-ocular surgery, however this is usually mild and does not require any additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe and require extended steroid treatment.Procedural factors including excessive surgical manipulation and the use of pro-inflammatory substances in the eye may have contributed to the event.Mechanical insult to the iris can result in a prolonged or stronger inflammatory response.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Manufacture narrative: secondary surgical intervention to remove/replace/reposition the lens, is identified in the labeling as a known potential adverse event following icl implantation.Claim #: (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure the patient experienced excessive vault, significant reduction of irido-corneal angles, significant shallowing of the ac, and uveitis/iritis.The lens was exchanged for a shorter length lens and the problem was resolved.The cause of the event was unknown.

Brand Name
EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key23468337
Report Number2023826-2025-01715
Device Sequence Number21076373
Product Code QCB
UDI-Device Identifier00840311308118
UDI-Public(01)00840311308118(11)250719(17)280630
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5 12.6 (-10.50/1.5)
Device Catalogue NumberVTICM5 12.6
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Initial Report FDA Received Date11/04/2025
Date Device Manufactured07/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale